Only €20, up to €40 cheaper
than seeing your GP
Get the medication you need quickly
without having to visit your GP
FREE standard delivery
Pharmacy Collect for urgent orders
DrEd has treated 1,000,000
customers since 2011
HIV rash is a common symptom of HIV infection. Around 85% of HIV positive individuals will experience a rash at some point in their infection, due to either:
If you are worried that your rash might be due to an undiagnosed HIV infection, you can order a HIV testing kit from our team of online doctors and learn your status within days.
When people are first infected with HIV, they may experience an acute, 'flu-like' illness called a 'seroconversion illness,' about 2-4 weeks after being infected. The HIV rash is a symptom of this condition.
The rash will mostly affect the upper part of the body and will probably be found on the shoulder, chest area (as in the picture below), face, torso and palms of the hands.
Typically the rash will be flat or barely raised with small reddish dots/ spots (resembling eczema) in people with light skin, and dark purple/ black in people with dark skin.
The rash is not usually itchy and it tends to disappear within 3 weeks.
If you do notice this kind of rash and it's associated with any other acute symptoms of HIV, you should get HIV tested immediately.
You can order an HIV test kit online from one of our doctors, and find out your status within days.
Over-the-counter medications like Benadrul or Hydrocortisone Cream can be used to heal rash and lessen itching.
Try to avoid hot baths, showers and direct sunlight if possible.
During ongoing HIV infection, as your immune system becomes damaged, you may experience red and itchy (pruritic) skin.
You may experience a number of skin conditions including:
In addition to this, you may notice blisters in the 'moist' areas of the body such as the mouth, genitals and eyes.
Individuals with both HIV and herpes will experience very severe HIV rashes, making related symptoms and outbreaks much worse.
Rashes may appear red and filled with fluid. They may periodically burst and crust over.
Ongoing HIV rash can be managed with steroid creams and antihistamines, but these conditions will be difficult to eradicate completely and recurrence is common.
Most of these conditions will improve dramatically with effective anti-retroviral treatment.
Phototherapy has proved effective at managing folliculitis in some patients.
HIV rashes often appear as either a side-effect of, or an allergic reaction to certain antiretroviral medication.
NNRTI medication: Causes the majority of skin rashes, with nevirapine rashes being the most severe. Women are at a particular risk of developing nevirapine rashes.
NRTI medication: Abacavir may causes severe allergic reaction rashes in some people. If you develop a rash while taking Ziagen, notify your doctor straight away.
PI medication: Amprenavir and tipranavir have both been known to cause rashes. Women taking birth control pills containing oestrogen are particularly at risk of developing a rash.
SJS and TEN are two serious (but rare) skin disorders that are caused by anti-HIV medication. These are both severe conditions that affect at least 30% of total body skin and must be treated by a doctor immediately.
Symptoms of SJS and TEN:
HIV rash can be itchy, irritating and unsightly. But there are ways of managing outbreaks:
If you're using anti-retroviral medication you should really avoid taking antihistamine tablets unless approved by your doctor as these can interfere with medication.
You can complete one of our online assessments at any time, whenever it suits you. It’s as easy as 1,2,3.
We want to make it easier and more affordable for you to access the healthcare you need.
Orders placed before 4pm will be dispatched the same day.
Delivered to your chosen address within 3-5 working days.
For urgent orders, delivered to your chosen pharmacy from 1 hour of placing your order if placed Mon-Fri 9am-4pm.
Your prescription will be delivered in plain, unlabeled packaging